Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 1, 2012, 3:29 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 3:29 AM EST (08:29 UTC)
- Expired
- Feb 2, 2012, 5:57 AM EST
- In force
- 26 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
549 WHUS71 KOKX 010829 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 329 AM EST WED FEB 1 2012 ...GUSTY WINDS AND ROUGH SEAS INTO TONIGHT... ANZ330-335-338-340-345-355-011630- /O.NEW.KOKX.SC.Y.0017.120201T0829Z-120201T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND. * WINDS...WEST TO SOUTHWEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT ON THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM LATE THIS MORNING INTO LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-011630- /O.NEW.KOKX.SC.Y.0017.120201T0829Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 329 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING WEST TO NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT TONIGHT. * SEAS...3 TO 7 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM LATE THIS MORNING INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
6 follow-up statements
786 WHUS71 KOKX 011537 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1037 AM EST WED FEB 1 2012 ...GUSTY WINDS AND ROUGH SEAS INTO TONIGHT... ANZ330-335-338-340-345-355-012300- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120201T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1037 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND. * WINDS...WEST TO SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT ON THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM LATE THIS MORNING INTO LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-012330- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1037 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT... BECOMING WEST TO NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT TONIGHT. * SEAS...3 TO 7 FT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM LATE THIS MORNING INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
157 WHUS71 KOKX 012038 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 338 PM EST WED FEB 1 2012 ...GUSTY WINDS AND ROUGH SEAS INTO TONIGHT... ANZ330-335-338-340-345-012145- /O.CAN.KOKX.SC.Y.0017.000000T0000Z-120201T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 338 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER...AN OCCASIONAL NEAR SHORE GUST UP TO 25 KT MAY STILL BE POSSIBLE LATE THIS AFTERNOON. $$ ANZ355-020100- /O.EXT.KOKX.SC.Y.0017.000000T0000Z-120202T0100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 338 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...W 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-020500- /O.EXT.KOKX.SC.Y.0017.000000T0000Z-120202T0500Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 338 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...W 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FT. * TIMING...UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-020500- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 338 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FT. * TIMING...THROUGH TONIGHT. HIGHEST WINDS AND SEAS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
659 WHUS71 KOKX 020102 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EST WED FEB 1 2012 ...GUSTY WINDS AND ROUGH SEAS INTO TONIGHT... ANZ355-020215- /O.EXP.KOKX.SC.Y.0017.000000T0000Z-120202T0100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 802 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING... WINDS AND SEAS WILL CONTINUE TO DECREASE AS LOW PRESSURE MOVES NORTHEAST OF NEW ENGLAND. $$ ANZ350-020500- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 802 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH TONIGHT. HIGHEST WINDS AND SEAS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-020500- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T0500Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 802 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...W 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. * TIMING...UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
521 WHUS71 KOKX 020455 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1155 PM EST WED FEB 1 2012 ...ROUGH SEAS OVERNIGHT ON THE COASTAL OCEAN WATERS EAST OF MORICHES INLET... ANZ353-020600- /O.EXP.KOKX.SC.Y.0017.000000T0000Z-120202T0500Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1155 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... $$ ANZ350-021100- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1155 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 5 TO 10 KT. * SEAS...3 TO 6 FEET. * TIMING...OVERNIGHT. HIGHEST SEAS EARLY IN THE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
437 WHUS71 KOKX 020831 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EST THU FEB 2 2012 ...ROUGH SEAS EARLY THIS MORNING ON THE COASTAL OCEAN WATERS EAST OF MORICHES INLET... ANZ350-021100- /O.CON.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 331 AM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 10 TO 15 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
635 WHUS71 KOKX 021057 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 557 AM EST THU FEB 2 2012 ANZ350-021200- /O.CAN.KOKX.SC.Y.0017.000000T0000Z-120202T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 557 AM EST THU FEB 2 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM... THE NATIONAL WEATHER SERVICE IN UPTON WILL ALLOW THE SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL OCEAN WATERS EAST OF MORICHES INLET TO EXPIRE AT 6 AM. $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:21 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 1, 12:21 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1221 AM EST WED FEB 1 2012
.SYNOPSIS...
AS LOW PRESSURE MOVES ACROSS SOUTHERN CANADA...A COLD FRONT WILL
GRADUALLY APPROACH INTO WEDNESDAY...AND THEN CROSS THE AREA
WEDNESDAY EVENING. ANOTHER LOW WILL PASS TO THE SOUTH ON THURSDAY
AS HIGH PRESSURE BUILDS TO THE NORTHWEST. THIS HIGH WILL REMAIN IN
CONTROL THROUGH THE WEEKEND. YET ANOTHER LOW WILL APPROACH EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AT 4Z...A 1003 HPA LOW WAS CENTERED OVER THE NORTHERN GREAT
LAKES...WITH A WARM FRONT EXTENDING SE INTO MA...AND A COLD FRONT
EXTENDING SW INTO THE MID MS VALLEY. SUPPORTING THE SYSTEM ALOFT
IS A NORTHERN STREAM TROUGH OVER THE MIDWEST. THE TROUGH TRACKS
INTO MI AS THE SURFACE LOW MOVES TO FAR SW ONTARIO BY 12Z. AS THE
SYSTEM MOVES EAST OVERNIGHT...SCT SHRA OVER W CENTRAL PA WILL TRACK
EAST...REACHING FAR WESTERN PORTIONS OF THE CWA TOWARDS THE VERY
TAIL END OF THE FORECAST PERIOD. 00Z NAM/GFS/SREF SEEM TO HAVE A
GOOD HANDLE ON THIS...SO KEPT FORECAST DRY THROUGH 9Z ACCORDINGLY.
FOR TEMPERATURES...ADJUSTED TO FIT LATEST TRENDS IN THE
OBSERVATIONS. ACROSS THE INTERIOR...TEMPERATURES ARE TRICKY...WHEN
THE WIND IS MUCH MORE THAN 3 KT...TEMPERATURES RISE TO THE M40S-
AROUND 50 WHILE IF IT IS BASICALLY 3KT OR LESS THEY FALL TO THE
M30S-AROUND 40 - THE DIFFERENCE BETWEEN BEING COUPLED AND NOT
DECOUPLED. ON THE WHOLE EXPECT TO BE MORE DECOUPLED THAN COUPLED
FROM THE BOUNDARY LAYER FLOW AT THE SURFACE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
AS A LARGER SCALE UPPER TROUGH APPROACHES FROM THE WEST...ANOTHER
SHOT OF POSITIVE H8 THETA-E ADVECTION AND ENHANCED LIFT VIA
COUPLING OF UPPER JET STREAKS...ONE OVER NEW ENGLAND AND ANOTHER
APPROACHING FROM PA ASSOCIATED WITH THE TROUGH...SHOULD SUPPORT
QUICK-HITTING ROUND OF SHOWERS MAINLY IN THE MORNING...WITH
LIKELY POP FROM NYC NORTH/WEST IN THE MORNING...AND AT LEAST
CHANCE ELSEWHERE. SLIGHT CHANCES COULD LINGER INTO EARLY
AFTERNOON OUT EAST UNTIL THE LEFT EXIT REGION OF THE UPPER JET
PASSES BY. PARTIAL CLEARING AND DOWNSLOPE W FLOW GUSTING TO OVER
25 KT AT TIMES WILL THEN MAKE FOR A VERY MILD AFTERNOON...WITH
HIGHS A LITTLE WARMER THAN THOSE OF TODAY...WITH LOWER 60S FOR
URBAN NORTHEAST NJ AND NYC...AND 55-60 ELSEWHERE.
COLD FROPA SHOULD TAKE PLACE IN THE EVENING...FOLLOWED BY LIGHTER
NW FLOW. LOWS SHOULD RANGE FROM NEAR 40 IN NYC...TO THE 30S MOST
ELSEWHERE...TO SOME UPPER 20S WELL INLAND.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS IN GOOD AGREEMENT WITH HANDLING OF MAIN FEATURES THROUGH
FRIDAY. THEREAFTER...MODELS BEGIN TO DIVERGE WITH HANDLING OF
CLOSED LOW THAT EVENTUALLY EJECTS OUT OF THE WEST.
FIRST SHORTWAVE MOVES THROUGH LATER THURSDAY. LOW PRESSURE DEVELOPS
TO THE SOUTH...BUT MOST IF NOT ALL MODELS MOVE THIS LOW SOUTH OF
THE BENCHMARK. SREF ENSEMBLE POPS ARE QUITE LOW THURSDAY...WITH
MAV GUIDANCE THE HIGHEST. WILL CAP POPS AT SLIGHT CHANCE FOR NOW.
THEN...DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH MUCH OF THE
WEEKEND AS SFC HIGH PRESSURE BUILDS. EXPECT SOME CLOUDS FROM TIME
TO TIME AS SHORTWAVE PIVOTS AROUND THE MAIN TROUGH THAT SETS UP
ACROSS EASTERN CANADA.
NEXT CHANCE FOR PRECIP WILL NOT BE UNTIL LATE THIS WEEKEND...OR
POSSIBLY EARLY NEXT WEEK. QUESTIONS CONTINUE WITH EVENTUAL
PROGRESSION OF CLOSED LOW OUT WEST. SFC LOW SHOULD PASS SOUTH OF THE
AREA MONDAY AND TUESDAY...WITH MINIMAL POPS EXPECTED.
AS FOR TEMPS...COOL BUT STILL ABOVE NORMAL READINGS ANTICIPATED
THROUGH THIS TIME FRAME. READINGS IN THE 40S DURING THE DAY AND 20S
TO 30S AT NIGHT.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT APPROACHES FROM THE WEST FOR MOST OF THE DAY...THEN
CROSSES THE TRI-STATE FROM LATE AFTERNOON THROUGH MID-EVENING.
GENERALLY A VFR FORECAST ON TAP. AS THE COLD FRONT MOVES ACROSS THE
REGION...SOME -SHRA ARE POSSIBLE...BUT CHANCES ARE LOW...AND
CONDITIONS REMAIN VFR. WILL CONTINUE THE TEMPO GROUP FROM ABOUT
13Z-17Z...BUT WILL START AND END A COUPLE OF HOURS LATER AT EASTERN
TERMINALS.
LIGHT WESTERLY WINDS INCREASE TO 8-12 KT BY DAYBREAK...THEN TURN NW
BEHIND THE FRONT AND INCREASE TO 10-15 KT WITH 18-23 KT GUSTS FOR
THE AFTERNOON HOURS. BY DAYBREAK...WINDS DECREASE TO 5-10 KT.
MODELS INDICATING A 40-50 KT LOW LEVEL JET THAT WILL MOVE ACROSS
THE TERMINALS FROM AROUND DAYBREAK THROUGH MID-MORNING. LOW
CONFIDENCE IN LLWS... SO WILL LEAVE IT OUT OF THE TAFS FOR
NOW...BUT WINDS AROUND 2K FT COULD REACH 50 KT FROM AROUND 10-13Z.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WED NIGHT...VFR.
THU...VFR WITH LOW PRES PASSING SOUTH OF THE AREA. SUB-VFR
CONDITIONS POSSIBLE IF THE LOW TRACKS FARTHER NORTH THAN EXPECTED.
FRI-SUNDAY...VFR.
&&
.MARINE...
MINOR CHANGES WITH THIS UPDATE TO REFLECT LATEST TRENDS IN
OBSERVATIONS/RADAR/GUIDANCE...WITH MAIN CHANGE TO SLOW SLIGHTLY
ONSET TIME OF SCT -SHRA OVER FAR WESTERN WATERS.
SEAS ON THE OCEAN WATERS RUNNING 5 TO 6 FT...SEAS ABOUT 1 FT ABOVE
WAVE WATCH GUIDANCE. WINDS STILL BELOW SMALL CRAFT LEVELS BUT
WILL BE INCREASING AS SURFACE LOW MOVES FARTHER TO THE EAST...WITH
GUSTS UP TO 25 KT. WILL CONTINUE WITH THE ADVISORY.
COLD FROPA WED NIGHT. SCA FOR NY HARBOR CONTINUES FOR WED
AFTERNOON...AS W FLOW GUSTING UP TO 25 KT TAKES HOLD AFTER SOME
MORNING SHOWERS. THIS ADVISORY FOR STRONGER NEAR SHORE WINDS MAY
EVENTUALLY HAVE TO BE EXTENDED TO WESTERN LONG ISLAND SOUND.
OCEAN SEAS WILL TAKE SOME TIME TO SUBSIDE LATE WED NIGHT AFTER
COLD FROPA. THEN RELATIVELY TRANQUIL CONDITIONS EXPECTED THURSDAY
THROUGH SUNDAY...ESPECIALLY GIVEN TIME OF YEAR.
SFC LOW PRESSURE PASSES TO THE SOUTH THURSDAY. THIS LOW IS NOT
EXPECTED TO DEEPEN MUCH UNTIL IT PASSES WELL TO THE EAST OF THE
WATERS. THUS GENERALLY EXPECT SUB SCA CONDITIONS.
THEREAFTER...HIGH PRESSURE BUILDS WITH A PERSISTENT NORTHERLY FLOW
EXPECTED. SUB SCA LIKELY THROUGH THE WEEKEND.
FOLLOWED 12Z WAVEWATCH III FAIRLY CLOSELY FROM THU ONWARD...EXCEPT
BUMPED UP VALUES SLIGHTLY OVER THE OCEAN WATERS BY A FOOT OR SO
BASED ON EXPECTED WINDS.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH THE END OF THE WEEK.
&&
.CLIMATE...
FORECAST AND RECORD HIGH TEMPERATURES FOR FEBRUARY 1...
LOCATION........FORECAST HIGH...RECORD HIGH...YEAR
CENTRAL PARK NY.........61.............67........1989
KENNEDY NY..............59.............62........1989
LAGUARDIA NY............61.............66........1989
NEWARK NJ...............64.............68........1989
ISLIP NY................57.............59........1989
BRIDGEPORT CT...........56.............57........1989
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
355.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR ANZ338.
&&
SYNOPSIS...MALOIT/GOODMAN/PW
NEAR TERM...MALOIT
SHORT TERM...GOODMAN
LONG TERM...PW
AVIATION...MPS
MARINE...MALOIT/GOODMAN/PW
HYDROLOGY...GOODMAN/PW
CLIMATE...Hazardous weather outlook, Jan 31, 3:53 PM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EST TUE JAN 31 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-012100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 353 PM EST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.